Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 182, NWS San Angelo, TX

October 22, 2012Runnels County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Oct 22, 2012, 11:53 AM CDT for Runnels County, Taylor County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 22, 2012, 11:53 AM CDT (16:53 UTC)
Expired
Oct 22, 2012, 12:45 PM CDT
In force
52 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Runnels County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 75 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS54 KSJT 221653
SVRSJT
TXC399-441-221745-
/O.NEW.KSJT.SV.W.0182.121022T1653Z-121022T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1153 AM CDT MON OCT 22 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS...
  TAYLOR COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1245 PM CDT

* AT 1150 AM CDT...SEVERE THUNDERSTORMS WERE ALONG A LINE EXTENDING
  FROM 6 MILES WEST OF VIEW TO 3 MILES EAST OF HAPPY VALLEY TO 10
  MILES SOUTHWEST OF WINGATE...OR ALONG A LINE EXTENDING FROM 17
  MILES SOUTHWEST OF ABILENE TO 14 MILES NORTHWEST OF WINTERS TO 11
  MILES SOUTHEAST OF BLACKWELL...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED...
  UNSECURED LIGHT OBJECTS BLOWN AROUND...
  SCATTERED POWER OUTAGES POSSIBLE...
  POTENTIALLY DEADLY LIGHTNING.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WILMETH BY 1210 PM CDT...
  VIEW AND PUMPHREY BY 1215 PM CDT...
  LAKE ABILENE AND DRASCO BY 1220 PM CDT...
  CAMP TONKAWA BY 1225 PM CDT...
  BUFFALO GAP BY 1230 PM CDT...
  BRADSHAW BY 1240 PM CDT...

LAT...LON 3243 9963 3240 9962 3214 9973 3187 9995
      3187 10023 3208 10023 3209 10015 3229 10015
      3243 10010
TIME...MOT...LOC 1653Z 270DEG 13KT 3233 9997 3214 10005
          3194 10021

$$
1 follow-up statement
766 
WWUS54 KSJT 221719
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1219 PM CDT MON OCT 22 2012

TXC399-441-221745-
/O.CON.KSJT.SV.W.0182.000000T0000Z-121022T1745Z/
RUNNELS TX-TAYLOR TX-
1219 PM CDT MON OCT 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR TAYLOR AND NORTHWESTERN RUNNELS COUNTIES...

AT 1215 PM CDT...  SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VIEW TO BRADSHAW TO WILMETH...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF ABILENE TO 12 MILES NORTH OF
WINTERS TO 9 MILES WEST OF WINTERS...MOVING EAST AT 15 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

SEVERE THUNDERSTORMS WILL BE NEAR...
  CAMP TONKAWA BY 1225 PM CDT...
  BUFFALO GAP BY 1230 PM CDT...
  BRADSHAW BY 1235 PM CDT...
  OVALO...WINTERS...KIRBY LAKE AND POTOSI BY 1245 PM CDT...

LAT...LON 3241 9963 3240 9962 3239 9963 3237 9963
      3214 9973 3187 9995 3192 10022 3217 10007
      3240 10000 3243 9963
TIME...MOT...LOC 1719Z 270DEG 13KT 3233 9986 3214 9994
          3194 10010

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 11:23 AM CDT, 30 minutes earlier.

Area forecast discussion, Oct 22, 11:23 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1123 AM CDT MON OCT 22 2012

.DISCUSSION...
HAVE MADE AN ADDITIONAL UPDATE TO THE FORECAST AS SHOWERS AND
THUNDERSTORMS CONTINUE EASTWARD ACROSS THE FORECAST AREA. HAVE
INCREASED RAIN CHANCES FARTHER SOUTH INTO THE NORTHERN CONCHO
VALLEY TO LIKELY AS THE LINE OF THUNDERSTORMS MOVES EAST. THERE
WILL BE A CONTINUED THREAT FOR STRONG THUNDERSTORMS DUE TO SMALL
HAIL AND GUSTY WINDS TO 50 MPH. HAVE ALSO LOWERED AFTERNOON HIGHS
A COUPLE DEGREES ACROSS THE BIG COUNTRY WHERE THE RAIN COOLED AIR
AND EXTENDED CLOUD COVER THIS AFTERNOON SHOULD SLOW HEATING AFTER
THE RAIN MOVES THROUGH. 20

&&

.PREV DISCUSSION... /ISSUED 1025 AM CDT MON OCT 22 2012/

UPDATE...
SEE UPDATE DISCUSSION BELOW.

DISCUSSION...
SATELLITE AND RADAR IMAGERY INDICATING THUNDERSTORMS MOVING ACROSS
THE BIG COUNTRY. GOING WITH LKLY TO HIGH END CHC POPS FOR THE BIG
COUNTRY...AND CHC POPS ACROSS THE WESTERN AND NORTHERN CONCHO
VALLEY. A FEW STRONG STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE
SMALL HAIL...STRONG GUSTY WINDS AND DEADLY LIGHTNING.

21

PREV DISCUSSION... /ISSUED 630 AM CDT MON OCT 22 2012/

DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

AVIATION...
STRATUS WITH MFR CIGS WAS RAPIDLY FILLING IN ACROSS WEST CENTRAL
TEXAS THIS MORNING. STRATUS SHOULD BEGIN TO LIFT TO VFR AROUND
NOON. LINE OF STORMS ALONG A FT STOCKTON...MIDLAND...CHILDRESS
LINE AT 1130Z WAS GRADUALLY MOVING EAST...AND THESE STORMS MAY
BEGIN AFFECTING KABI MID MORNING. HAVE ONLY MENTION OF VCTS AT
KABI...HOWEVER IF STORMS DO AFFECT THE AIRPORT...POTENTIAL EXISTS
FOR STRONG GUSTY WINDS OF 35 KTS AND SMALL HAIL. THUNDERSTORM
POTENTIAL ENDS LATE AFTERNOON.

04

PREV DISCUSSION... /ISSUED 328 AM CDT MON OCT 22 2012/

SHORT TERM...
AN UPPER TROUGH WAS MOVING NORTHEAST THROUGH EASTERN NEW MEXICO
AND WEST TEXAS EARLY THIS MORNING. SCATTERED SHOWERS AND
THUNDERSTORMS IN THE SOUTHWEST MOUNTAINS AND NORTHERN PERMIAN
BASIN...ASSOCIATED WITH THE UPPER TROUGH...WERE ALSO MOVING
NORTHEAST.

WEST CENTRAL TEXAS WILL BE UNSTABLE TODAY. NAM AND GFS MODELS HAVE
MUCAPES OF 1500 TO 1800 J/KG. A STRONG THUNDERSTORM IS POSSIBLE.
HOWEVER...THERE REMAINS A LACK OF A LOW LEVEL FOCUS FOR STORM
INITIATION. EASTWARD MOVING OUTFLOW BOUNDARIES FROM STRONG STORMS
NORTH OF MIDLAND AT 3 AM MAY BE THE BEST HOPES FOR THUNDERSTORM
DEVELOPMENT. STRONGEST LIFT FROM THE UPPER TROUGH IN WEST CENTRAL
TEXAS WILL AROUND DAYBREAK TODAY...WITH MUCH WEAKER LIFT OR EVEN
SUBSIDENCE AS THE UPPER TROUGH EXITS NORTHEAST. BEST THUNDERSTORM
CHANCES WILL BE ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY.

SOUTHERLY WINDS AND LOW LEVEL WARM ADVECTION OTHERWISE CONTINUE.
CLEARING FROM MID AND UPPER CLOUDS CAN BE EXPECTED THIS
AFTERNOON...ESPECIALLY SOUTH OF THE BIG COUNTRY. HIGHS WILL BE
MAINLY IN THE MID 80S. IT WILL BE OCCASIONALLY BREEZY THIS
MORNING...AS 45 KT LOW LEVEL JET MIXES OUT.

04

LONG TERM...
THE MIDWEEK PERIOD WILL BE RELATIVELY QUIET BUT A STRONG COLD
FRONT REMAINS ON THE DOCKET FOR LATE THIS WEEK. DEEP WEST TO
SOUTHWEST FLOW ALOFT WILL CONTINUE TUESDAY THROUGH THURSDAY AS THE
DEEP TROF OVER THE WESTERN CONUS SLOWLY MOVES TO THE EAST. WE WILL
SEE NOCTURNAL STRATUS WITH MILD OVERNIGHT TEMPS AND WARM...BREEZY
DAYS. EXPECT MAX TEMPS GENERALLY IN THE MID 80S THROUGH THURSDAY
WITH LOWS IN THE 60S.

CHANGES ARE ON THE WAY BY THURSDAY NIGHT. MEDIUM RANGE GUIDANCE IS
IN GOOD AGREEMENT THAT A POTENT SHORTWAVE TROF EMBEDDED IN THE
WESTERN TROF WILL MOVE ACROSS THE ROCKIES ON THURSDAY. THE
ATTENDANT SURFACE LOW WILL MOVE EAST ACROSS THE PLAINS...DRAGGING
THE LEADING EDGE OF A COLD AIRMASS SOUTH INTO THE LONE STAR STATE.
THE GFS/ECMWF BOTH SHOW THIS LEAD FRONT MOVING SOUTH ACROSS THE
BIG COUNTRY THURSDAY EVENING WITH A REINFORCING SHOT OF COLD AIR
ARRIVING LATE THURSDAY NIGHT INTO FRIDAY...ACCELERATING THE COLD
FRONT SOUTH DURING THE OVERNIGHT HOURS. BASED ON THE 00Z SUITE OF
MODEL DATA...I EXPECT THE FRONT TO BE SOUTH OF THE CWA BY 12Z
FRIDAY WITH GUSTY NORTH WINDS AREAWIDE.

WE WILL SEE A BRIEF WINDOW OF ISENTROPIC ASCENT BEHIND THE FRONT
ON FRIDAY WITH A LAYER OF MODEST FRONTOGENESIS DEVELOPING IN THE
H85-H7 LAYER AS THE ISENTROPIC ASCENT WANES. THIS WILL SUPPORT
RAIN CHANCES FRIDAY AND FRIDAY NIGHT...ENDING FROM NORTH TO SOUTH
ON SATURDAY. ABUNDANT CLOUD COVER AND STRONG COLD ADVECTION WILL
LIKELY RESULT IN FALLING OR NEAR STEADY TEMPS ON FRIDAY WITH HIGHS
EARLY IN THE DAY. THE FORECAST FOR FRIDAY/S HIGH TEMPS HAS BUST
POTENTIAL WRITTEN ALL OVER IT GIVEN ITS DEPENDENCY ON TIMING OF
THE COLD FRONT BUT A GOOD STARTING POINT WAS 50S NORTH OF I-20 TO
MID 70S AROUND I-10. THESE DETAILS WILL BE IRONED OUT OVER THE
NEXT FEW DAYS.

COOL AND CLOUDY WEATHER IS EXPECTED ON SATURDAY AS WELL WITH RAIN
LINGERING INTO THE DAY...MAINLY ACROSS THE SOUTHERN HALF OF THE
CWA. I EXPECT TEMPS IN THE LOW TO MID 50S. I STILL DON/T LIKE THE
RATHER FLAT PATTERN DEPICTED BY THE GFS FOR THE SUNDAY-TUESDAY
PERIOD. THE ECMWF IS MORE AMPLIFIED WITH THE WESTERN RIDGE
WHICH...LIKE YESTERDAY...FALLS IN LINE WITH THE GFS ENSEMBLE MEAN.
THIS WOULD MEAN CONTINUED NORTHEAST WINDS THROUGH SUNDAY. THE
ECMWF KEEPS H85 TEMPS BETWEEN 4-8 DEGREES CELSIUS ON SUNDAY WHICH
WOULD TRANSLATE TO SURFACE TEMPS NEAR 60 DEGREES. THE WARM UP WILL
CONTINUE ON MONDAY AS SKIES CLEAR AND SOUTH WINDS EVENTUALLY
RETURN.

WE COULD BE LOOKING AT OUR FIRST FREEZE OF THE SEASON ACROSS MUCH
OF WEST CENTRAL TX BOTH SUNDAY AND MONDAY MORNINGS. THE FLY IN THE
OINTMENT FOR SUNDAY MORNING WILL BE WHETHER OR NOT LOW CLOUDS HAVE
ERODED YET. IT APPEARS THAT SKIES WILL CLEAR BY MONDAY MORNING
MITIGATING THIS CONCERN. MIN TEMPS HAVE BEEN TRENDED DOWN INTO THE
30S IN MANY AREAS DURING THIS PERIOD.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 81  67  85  66  84 /  70  10   0   0   0
SAN ANGELO 	 84  67  86  66  85 /  20  10   0   0   5
JUNCTION 	 86  67  84  67  86 /  10  10   0   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99
Hazardous weather outlook, Oct 22, 5:04 AM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 AM CDT MON OCT 22 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-231015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
504 AM CDT MON OCT 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY ACROSS
THE BIG COUNTRY AND CONCHO VALLEY. THE MAIN THREATS WILL BE SMALL
HAIL..STRONG GUSTY WINDS AND DANGEROUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

04

In the hours before

Special weather statement, Oct 22, 7:27 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
727 AM CDT MON OCT 22 2012

TXZ049-221315-
FISHER TX-
727 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CDT FOR FISHER
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 722 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF HOBBS...OR ABOUT 11 MILES EAST OF SNYDER...MOVING NORTHEAST AT 35
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  HOBBS BY 740 AM CDT
  ROTAN BY 755 AM CDT

LAT...LON 3296 10024 3275 10038 3253 10067 3296 10066
      3297 10065
TIME...MOT...LOC 1227Z 237DEG 29KT 3275 10069

04!
Special weather statement, Oct 22, 8:41 AM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 AM CDT MON OCT 22 2012

TXZ049-054-113-127-221430-
FISHER TX-JONES TX-NOLAN TX-TAYLOR TX-
841 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT FOR FISHER
AND NOLAN COUNTIES...
JONES AND TAYLOR COUNTIES...

AT 837 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES WEST OF CHAMPION...OR ABOUT 11
MILES SOUTHWEST OF ROSCOE...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 AND ROSCOE BY
  850 AM CDT
  CAMP BOOTHE OAKS BY 900 AM CDT
  THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 905 AM CDT
  LAKE SWEETWATER BY 910 AM CDT
  CAMP BUTMAN BY 925 AM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

LAT...LON 3262 10010 3214 10003 3216 10067 3259 10067
TIME...MOT...LOC 1342Z 267DEG 36KT 3235 10062
Special weather statement, Oct 22, 8:44 AM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 AM CDT MON OCT 22 2012

TXZ064-221415-
STERLING TX-
844 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 AM CDT FOR
STERLING COUNTY...

AT 841 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER NORTHWESTERN STERLING COUNTY...OR
ABOUT 17 MILES NORTHEAST OF GARDEN CITY...MOVING NORTHEAST AT 15 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN STERLING COUNTY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

LAT...LON 3209 10126 3209 10094 3208 10092 3187 10127
      3208 10127
TIME...MOT...LOC 1344Z 243DEG 15KT 3200 10122
Special weather statement, Oct 22, 8:59 AM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
859 AM CDT MON OCT 22 2012

TXZ049-113-221430-
FISHER TX-JONES TX-
859 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT FOR FISHER
COUNTY...
JONES COUNTY...

AT 858 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES WEST OF ROBY...OR ABOUT 18
MILES NORTH OF SWEETWATER...MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROBY AND LONGWORTH BY 910 AM CDT
  SYLVESTER BY 920 AM CDT
  MCCAULLEY BY 925 AM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

LAT...LON 3296 10012 3262 10009 3258 10067 3262 10067
      3265 10066 3297 10066 3297 10057 3297 10040
TIME...MOT...LOC 1400Z 269DEG 34KT 3273 10046
Special weather statement, Oct 22, 9:27 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
927 AM CDT MON OCT 22 2012

TXZ049-098-113-221500-
FISHER TX-HASKELL TX-JONES TX-
927 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
FISHER COUNTY...
HASKELL AND JONES COUNTIES...

AT 924 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES SOUTHWEST OF NEINDA...OR ABOUT
8 MILES SOUTH OF HAMLIN...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 BY 935 AM CDT
  TRUBY BY 950 AM CDT
  ANSON BY 955 AM CDT
  FUNSTON BY 1000 AM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

LAT...LON 3301 9980 3252 9979 3252 10017 3297 10017
      3296 10000 3301 9999
TIME...MOT...LOC 1427Z 272DEG 27KT 3277 10014
Special weather statement, Oct 22, 11:33 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 AM CDT MON OCT 22 2012

TXZ054-065-066-127-221730-
NOLAN TX-RUNNELS TX-TAYLOR TX-COKE TX-
1133 AM CDT MON OCT 22 2012

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 PM CDT FOR NOLAN
COUNTY...
RUNNELS AND COKE COUNTIES...
TAYLOR COUNTY...

AT 1130 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER HYLTON...OR ABOUT 7 MILES
NORTHEAST OF BLACKWELL...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  NOLAN BY 1140 AM CDT
  CAMP BUTMAN BY 1155 AM CDT
  VIEW AND MERKEL BY 1215 PM CDT
  DYESS AFB BY 1220 PM CDT
  TYE BY 1225 PM CDT

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY
THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A
WARNING BE ISSUED.

LAT...LON 3238 9979 3191 10021 3197 10054 3252 10016
      3252 9979
TIME...MOT...LOC 1634Z 223DEG 28KT 3217 10018

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 7:27 AM CDTSpecial Weather StatementSJTFisher48 min
Oct 22, 8:41 AM CDTSpecial Weather StatementSJTNolan49 min
Oct 22, 8:44 AM CDTSpecial Weather StatementSJTSterling31 min
Oct 22, 8:59 AM CDTSpecial Weather StatementSJTFisher31 min
Oct 22, 9:27 AM CDTSpecial Weather StatementSJTJones33 min
Oct 22, 11:33 AM CDTSpecial Weather StatementSJTTaylor57 min
Oct 22, 12:43 PM CDTSpecial Weather StatementSJTCallahan62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.